Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 112, NWS Fort Worth, TX

May 7, 2020Jack County, Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2020, 8:30 PM CDT for Jack County, Young County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2020, 8:30 PM CDT (01:30 UTC)
Expired
May 7, 2020, 9:30 PM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Possible
Hail
2.0 in
Wind
60.0 mph

Counties Jack County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 107 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 8:27 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2020-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2020-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-438 J/kg
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
775 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:06 PM CDT, 24 minutes earlier.

Area forecast discussion, May 7, 8:06 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
806 PM CDT Thu May 7 2020

.SHORT TERM... /NEW/
/Through Friday Evening/

There are two opportunities for thunderstorms through early
tomorrow morning across North and Central Texas. The first
opportunity will mainly be focused across our northwestern zones
through late this evening. An intense supercell, with a history of
very large to giant hail, developed along a southward extending
dryline this afternoon and has maintained intensity over the past
few hours. This cell will move into an environment that is not
quite as favorable for severe weather, with a stout cap in place
seen in the 00Z FWD sounding. While a weakening trend is
anticipated as the cell approaches our northwestern zones,
increased low-level flow may aid in maintaining its strength. The
potential for severe hail is greatest across parts of Young,
Jack, and Palo Pinto counties, which has been highlighted in the
latest WoFS runs.

Our second opportunity will be late tonight as a line of showers
and thunderstorms develops ahead of a cold front across the
Plains. This activity will approach the Red River after midnight
and track across the region through Friday morning. A threat for
damaging wind gusts and hail will exist along and north of the
I-20 corridor, where forcing for ascent associated with the upper
level shortwave will be present. As the shortwave translates east,
the potential for severe weather will decrease, although gusty
winds may continue to be a threat across Central Texas.

Breezy winds will persist behind the cold front and remain near
Wind Advisory criteria, with sustained winds near 20-25 mph.
Unlike today where a few sites in the Metroplex observed wind
gusts upwards of 35 mph, the coverage area behind the front will
include nearly all of North and Central Texas through early Friday
afternoon. High temperatures will range from the upper 60s along
the Red River to the upper 70s across Central Texas.

Garcia

&&

.LONG TERM... /Issued 355 PM CDT Thu May 7 2020/
/Friday Night through Thursday/

The extended forecast looks spectacular into early next week
before we return to a more typical Spring pattern. Much drier and
cooler air will be in place by Friday night with clear skies and
diminishing winds. This will allow overnight lows to drop into the
mid/upper 40s and lower 50s by early Saturday morning.

Weak surface high pressure will prevail across the region through
the weekend with a weak reinforcing cold front sliding southward
on Sunday. Other than some increased cloud cover, no precipitation
is expected. High temperatures will stay in the 70s through the
weekend.

By early next week, with our surface high sliding off to the east,
a southerly flow will become established. Moisture will slowly
spread into Central TX during the day on Monday and it will feel
markedly more humid by late in the day Monday. A passing
disturbance on Monday night may result in an increase in showers
and thunderstorms across West Texas. Some of this may spread into
our area during the overnight hours and on Tuesday. We'll maintain
some low PoPs through the middle of the week. Severe weather
potential is a little uncertain at this time, but we'll keep an
eye on moisture return as this would certainly increase
instability across the region. Temperatures will steadily warm
through the week into the mid/upper 80s by Thursday.

Dunn

&&

.AVIATION... /NEW/
/00Z TAFs/

Convection northwest of the DFW Metroplex should remain clear of
the terminals, but disruptions across the northwest cornerpost
will continue over the next few hours. The better potential for
thunderstorms will arrive during the early morning hours across
the Metroplex, and near daybreak at Waco as a cold front pushes
southward. A few hours of MVFR ceilings are expected after 6Z
across the terminals, but VFR should prevail by the mid morning
hours. Breezy southerly winds will persist overnight, although
gusts should remain just below 30 knots. Behind the front,
northerly winds sustained near 20 knots and higher gusts are
expected through early Friday afternoon before decreasing after
sunset to 10-15 knots.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  72  52  73  54 /  70  20   0   0   0
Waco                69  76  53  74  52 /  40  50   5   0   0
Paris               63  69  46  67  47 /  90  30   0   0   0
Denton              63  69  47  72  51 /  70  10   0   0   0
McKinney            64  70  48  71  50 /  80  20   0   0   0
Dallas              65  73  52  73  54 /  70  20   0   0   0
Terrell             65  72  49  71  49 /  70  40   0   0   0
Corsicana           67  75  52  72  51 /  50  60   5   0   0
Temple              68  78  54  74  53 /  30  40   5   5   5
Mineral Wells       65  71  47  73  50 /  40   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

22/30
Hazardous weather outlook, May 7, 3:36 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
336 PM CDT Thu May 7 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
336 PM CDT Thu May 7 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Isolated severe thunderstorms may affect areas northwest of the
Metroplex this evening. Large hail and damaging winds would be the
main threats. Overnight tonight into early Friday morning,
thunderstorms will increase in coverage along a cold front. Some of
the stronger thunderstorms could produce damaging winds mainly north
of I-20.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorm chances may return to the region early next week, but
the severe weather threat looks low at this time.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be requested in parts of North Texas
late this evening.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:28 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise62 min
May 7, 10:18 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant42 min
May 7, 10:47 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson, Tarrant43 min
May 7, 11:19 PM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more21 hr
May 8, 3:13 AM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar62 min
May 8, 3:16 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson, Montague59 min
May 8, 4:08 AM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Delta, Denton, Fannin, Grayson and 3 more67 min
May 8, 5:05 AM CDTSpecial Weather StatementFWDCollin, Delta, Hopkins, Hunt25 min
May 8, 5:27 AM CDTSpecial Weather StatementFWDCollin, Hopkins, Hunt, Rains, Rockwall48 min
May 8, 6:28 AM CDTSpecial Weather StatementFWDDallas, Kaufman, Rockwall, Tarrant47 min
May 8, 7:17 AM CDTSpecial Weather StatementFWDKaufman, Van Zandt58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.